Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suffer from frequent cough and cold. Diagnosed as allergic to weather. Prescribed Seroflo inhaler and Macalvit plus syrup. Guide?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My 2 year 10 month old son used to contract frequent cold and cough and be on cold/cough medication frequently. Our paedeatrician mentioned that he is mostly allergic to Mumbai weather and suggested he start with Seroflo inhaler 125 twice a day for 3-6 months. My son has been taken Seroflo 125 now for 2.5 months. While his cold/cough symptoms are better, for the past few weeks I have noticed marked puffiness below his eyes. The paedeatrician put it down to allergy (periorbital swelling) and gave an eye drop and course of Allegra syrup. But I haven't seen much improvement in the puffiness below the eyes. When I again consulted our paediatrician he dismissed the puffiness and started my son on multivitamin syrup Lysupra. I want to know if this can be a potential side effect of Seroflo inhaler and if so then should I ask my doctor to taper and stop Seroflo? Alternately can it be an indication of something more serious and thus do I need to take a second opinion? Also note that our doctor had also prescribed my son with Macalvit plus syrup 10 ml once a day which he had taken for past 2 months which he has now stopped and started with Lysupra. My son weighs 11.5 kg.
Posted Sun, 14 Jul 2013 in Child Health
Answered by Dr. E Venkata Ramana 13 hours later

Thank you for your query on Healthcare Magic.

I can understand your concern.

Puffines of eyes is seen in children with allergic conditions like allergy due to dust, weather , and to pet animals etc.

The other conditions with puffy eyes are kidney problems like nephrotic syndrome, hypoproteinemia, and other fluid overload problems.

But in nephrotic syndrome, the puffiness is more in the mornings, and it decreases by evening and it is associated with decreased urine output and increased weight of the child.

If there is only puffiness of eyes without any other signs like weight gain, decreased urine output, edema of body and legs, then nothing to worry and mostly it is due to allergy.

Puffines of eyes is not a potential side effect of Seroflo inhaler.

If you are concerned about the puffiness of eyes, or any other associated aforementioned signs are there, you can do investigations like urine for protein, spot urine protein creatinine ratio, and serum protein and creatinine levels after discussing with the pediatrician.

I advise you to continue the medication and consult the doctor if the puffiness is persisting even after the use of Allegra and eye drops.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor